MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the aneurysm was located in the cavernous sinus segment, with a neck of about 6.8 mm.When the pipeline was deployed, the distal end landed at the c6 segment.The blood vessels were relatively tortuous, and the stent tip could not open normally.Three attempts failed.After the stent was withdrawn from the body for inspection, the tip of the stent could not open normally when it was pushed out of the microcatheter.When it was fully deployed, the distal end of the stent was not fully opened.The pipeline was replaced to complete the operation.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was not removed from patient.Full wall apposition was achieved.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured right cavernous sinus aneurysm with a max diameter of 12 mm and a 6.8 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure was normal.
 
Event or Problem Description
Additional information was received.The cause of the failure to open was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis.As found condition: the pipeline flex device was returned within a shipping box and a plastic pouch.Visual inspection/damage location details: no bends or kinks were found with the pipeline flex pusher.The pipeline flex pusher re sheathing pad, sleeves, and tip coil were found to be in good condition.The pipeline flex braid was returned already detached from the pusher.Therefore, the proximal and distal ends could not be identified.The pipeline flex braid proximal and distal ends were found open but damaged (frayed).Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open¿ report could not be confirmed.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.As the patient vessel tortuosity was ¿moderate¿ and the braid was not deployed in a bent, it is likely that the damage found with the braid contributed to the failure to open.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22564517
Report Number2029214-2025-01655
Device Sequence Number11738480
Product Code OUT
UDI-Device Identifier00763000284565
UDI-Public(01)00763000284565(17)270606(10)B742413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-30
Device Catalogue NumberPED2-450-30
Device Lot NumberB742413
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2025
Supplement Date Received by Manufacturer07/23/2025
09/17/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/20/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale